Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Noticed a green stain on stool, before period. Washes off. Should I consult a doctor?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5007 Questions
Question
Over the past 4 months I've noticed a XXXXXXX stain on my stool about 4 days before my period. It is actually a stain and not just the color of my stool as I've seen it at times "wash" off. Is this normal or should I see my doctor?
Posted Tue, 22 May 2012 in Women's Health
 
 
Answered by Dr. Aashish Raghu 4 hours later
Hi XXXXXXX

Thanks for the query.

Kindly answer the following questions for me to be in a better position to help you.

Have you experienced diarrhea, chronic constipation or itching in the anus ?

Any vaginal itching or vaginal discharge ?

Any burning sensation on passing urine, lower abdominal pain ?

Do you have Diabetes or any chronic illness ?

Do you find the stain on your underwear or while passing stool in the toilet ?

There are many causes for the above mentioned clinical picture. Usually vaginal infections like Trichomoniasis can cause XXXXXXX stain in the underwear which may appear in the toilet while passing stool as well. There will be vaginal itching as well. This can spread by sexual transmission, so kindly avoid sexual intercourse till you are diagnosed and treated. Avoid vaginal douching.

Persons with diabetes and other chronic diseases can be prone to certain infections in intestine as well which can cause the same. Chronic constipation can cause this picture due to bacterial infection.

It is best to consume a diet with adequate proteins, low carbohydrates, plenty of fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water to prevent constipation. Do daily exercise. Stay stress free.

It would be wise to get examined by your Gynecologist to look for possible vaginal infection and also get a stool test to rule out intestinal infections as well which can cause the greenish stain.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Noticed a green stain on stool, before period. Washes off. Should I consult a doctor? 12 hours later
Along with the discoloration during PMS I first experience constipation, then the XXXXXXX stool, followed by diarrhea, and right before my period I will experience some anal itching. I had my pap smear and pelvic exam with full blood work 2 months ago and other than possible PCOS I was clear.
 
 
Answered by Dr. Aashish Raghu 18 minutes later
Hi XXXXXXX

Thanks for the reply.

Since you do have constipation, the stool stays in the colon and gets fermented by bacteria which results in diarrhea with gas or wind formation.

Since Pap smear and pelvic examination is normal, it would be wise to get a stool test and also a Scotch tape test to look for Pinworm which is known to cause anal itching and bowel disturbance. Do talk to your Doctor about this especially if you see any white substance in the stool.
XXXXXXX stool can usually be due to possible bowel infection or presence of bilious secretions in the stool for which you need to be investigated by your Gastroenterologist.

Eat plenty of XXXXXXX leafy vegetables. Drink plenty of water to avoid constipation.

I hope I have answered your query.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor